Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 445, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2003, 5:31 PM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2003, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 13, 2003, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cheatham County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132231 SVRBNA TNC021-147-132315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 528 PM CDT WED AUG 13 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHEATHAM COUNTY IN TENNESSEE ROBERTSON COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF ASHLAND CITY...MOVING NORTH NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CEDAR HILL AND ADAMS AROUND 550 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. THE MAIN AREA TO BE AFFECTED BY THIS STORM WILL BE EXTREME NORTHERN CHEATHAM COUNTY AND WESTERN PARTS OF ROBERTSON COUNTY...WEST OF SPRINGFIELD. LAT...LON 3636 8715 3622 8707 3653 8679 3662 8705 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:58 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 13, 1:58 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 158 PM CDT WED AUG 13 2003 UPPER HIGH TO BUILD WESTWARD ACROSS TN DURING THE DAY THURSDAY. THIS WILL ALLOW FOR JUST A SLIGHT CHANCE OF A STORM OR TWO. LOW LEVEL RH VALUES STILL REMAIN RATHER ELEVATED...SO IT APPEARS THAT THURSDAY WILL BE A PARTLY CLOUDY WARM AND HUMID DAY WITH TEMPS UP NEAR 90 WEST OF THE PLATEAU. ANY STORMS THAT FORM WILL MOVE VERY SLOWLY AND WITH PWATS AROUND 2 INCHES...THE POTENTIAL FOR ISOLATED INSTANCES OF HEAVY RAINFALL DOES EXIST. ON FRIDAY...UPPER HIGH MOVES WEST AND A NORTHERLY FLOW ALOFT SETS UP. THIS WILL BRING A COLD FRONT DOWN ACROSS THE AREA SUNDAY MORNING. WILL THEREFORE KEEP POPS GOING WITH THE BEST CHANCE FOR SHOWERS AND STORMS ON SATURDAY AND SATURDAY NIGHT. FOR TEMPS...WONT STRAY TOO FAR FROM THE MOS NUMERICS. IN THE EXT...DRIER AND SLIGHTLY COOLER AIR CAN BE EXPECTED ON SUNDAY AND MONDAY. NORTHERLY FLOW WILL ATTEMPT TO BRING ANOTHER BOUNDARY SOUTHWARD AROUND THE TAIL END OF THE PERIOD. WITH ELEVATED MOISTURE IN ITS PATH...WILL INSERT A CHANCE OF SHOWERS AND STORMS FOR TUESDAY AND WEDNESDAY. BNA BB 70/90/72/91 1212 CSV BB 68/85/68/68 1212 .BNA...NONE. 21
Hazardous weather outlook, Aug 13, 5:30 AM CDT, 12 hours 1 minute before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED AUG 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.